← Return to Ototoxic drugs that can cause hearing loss or tinnitus

Discussion
Julie, Volunteer Mentor (@julieo4)

Ototoxic drugs that can cause hearing loss or tinnitus

Hearing Loss | Last Active: May 4 2:53pm | Replies (12)

Comment receiving replies
@tjadam

Hello, almost 2 years ago my wife was experiencing similar, siren level tinnitus. It too, was medication induced. In speaking with her, I understand how horrible and scary it is. All I can say is, hang in there, and once the medication can get eliminated from your system, the siren level tinnitus did come down for her. She still experiences lower level tinnitus, mostly at night but it is nowhere near how bad it was 18mons-2 years ago. Now that she knows she is sensitive to medications, she is super cautious of what she takes now.
I hope this gives some hope that it may come down with time.

Jump to this post


Replies to "Hello, almost 2 years ago my wife was experiencing similar, siren level tinnitus. It too, was..."

So happy to hear your wife's tinnitus has lessened; unfortunately for many of us we were never warned that what a dr. was giving us could cause tinnitus… and honestly did we all read those page of information that come with prescription drugs every time? We tend to rely on our doctors or our pharmacists but it is obvious these days with so many medications being given and taken that we have to do our own research.. and even then , as is said, sometimes we have no choice than to take the causing meds to get better, and suffer with perceived noise the rest of our lives…I now have 24/7 and louder all the time… and it doesn't help with depression and all the other things life can bring. It's a long list of things to avoid isnt it? Thanks for providing… J.